Alert archive / Wisconsin / Special Weather Statements in 2017

Special Weather Statement, NWS Milwaukee, WI

June 19, 2017Green County, Rock County, Walworth County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Jun 19, 2017, 2:08 PM CDT for Green County, Rock County, Walworth County, Wisconsin. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2017, 2:08 PM CDT (19:08 UTC)
Expired
Jun 19, 2017, 3:00 PM CDT
In force
52 min
Issued by
NWS Milwaukee, WI

Counties Green County, WI, Rock County, WI, Walworth County, WI

The radar

The Milwaukee radar (KMKX), 50 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

728 
WWUS83 KMKX 191908
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
208 PM CDT MON JUN 19 2017

WIZ062-063-067>072-192000-
Green-Walworth-Lafayette-Iowa-Rock-Racine-Dane-Kenosha-
208 PM CDT MON JUN 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
LAFAYETTE...NORTHERN GREEN...WALWORTH...EASTERN IOWA...ROCK...
SOUTHWESTERN RACINE...SOUTHWESTERN DANE AND WESTERN KENOSHA
COUNTIES...

At 207 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Dodgeville to near Clinton to Como.
Movement was southeast at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Janesville, Beloit, Elkhorn, Oregon, Delavan, Lake Geneva, Mount
Horeb, Twin Lakes, Milton, Evansville, Union Grove, Brodhead, Paddock
Lake, Williams Bay, Camp Lake, Genoa City, Walworth, Silver Lake,
Belleville and New Glarus.

LAT...LON 4249 8905 4280 9006 4316 9017 4274 8882
      4269 8802 4249 8806
TIME...MOT...LOC 1907Z 318DEG 21KT 4304 9008 4257 8883 4262 8853 

$$

BSH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jun 19, 12:49 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 19, 12:49 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1249 PM CDT Mon Jun 19 2017

.UPDATE...
Thunderstorms are moving across southern WI. The stronger storms
north and west of Madison have brought some pea sized hail and
wind gusts of 30-40 mph in Columbia county. Storms will continue
to move east and additional scattered showers and storms are
expected through the afternoon.

&&

.AVIATION(18Z TAFS)...
Thunderstorms are moving across southern WI and will impact
southeast WI over the next couple hours. The stronger storms have
brought pea sized hail and wind gusts around 35 mph. Additional
scattered showers and storms may develop through the afternoon.
Expect visibilities of 2-3 miles and ceilings around 2500ft within
the thunderstorms. Activity will diminish this evening. Scattered
showers and storms are possible on Tuesday. VFR conditions are
expected, except within thunderstorms.

&&

.PREV DISCUSSION... (Issued 1011 AM CDT Mon Jun 19 2017)

UPDATE...
Can see a trough axis over southwest WI on water vapor imagery.
GOES LI values show a minimum over the region of -2 and cape will
increase to around 500-1000 J/KG today. A few cells have
developed upstream with some lightning and may hold together as
they get into our NW forecast area. Scattered showers and
thunderstorms are expected to develop later this morning with
small hail the main threat. Activity will wind down during evening
with the loss of daytime heating.

MARINE...
West winds will gust 15 to 20 knots. Otherwise low wave heights
and lighter winds are expected through Wednesday morning.
Scattered showers and thunderstorms are expected today.

PREV DISCUSSION... (Issued 328 AM CDT Mon Jun 19 2017)

SHORT TERM...

Today and Tonight...Forecast Confidence is High.

An upper trough will pass today and help cool 500 mb temps to
-18C. Thus, tall and skinny CAPE is noted on forecast soundings
with all models producing fairly widespread qpf. Thus expect
showers and sct tstorms from late morning through the afternoon.
Small hail will probably occur with the stronger cells. Clouds and
rain will keep high temps around 70F. The upper trough will
depart by this evening with another strong shortwave trough to
arrive for Tue. Some clearing will occur tnt with low temps in the
50s.

LONG TERM...

Tuesday...Forecast confidence is medium to high:

Another wave is expected to move through on Tuesday. Consensus of
models suggests this wave will be clear of the area by mid to late
afternoon, so have have peak pops from mid-morning through mid-
afternoon. Kept small chance of thunder given some instability in
models. Overall, models look a little stronger with this wave and
are showing a bit more moisture than they did 24 hours ago. Should
see highs a few degrees below normal given the expected clouds,
showers, and temps aloft.

Wednesday and Thursday...Forecast confidence is medium:

The flow will turn more zonal mid-week, allowing a return of
deeper moisture and warmer temps. Shower/storm chances will also
increase during this time as moisture/instability and forcing
increase with low pressure moving into the region.

Models have slowed a bit with the arrival of the deeper moisture
and better warm air advection, so Wednesday now looks mainly dry
through the afternoon. Showers/storms are then likely Wed evening
and overnight.

Seeing more agreement among models now that the low level boundary
could get hung up in the area, allowing further rounds of
showers/storms on Thursday, especially in the south toward the
boundary.

Friday through Sunday...Forecast confidence is medium:

It looks dry Friday as high pressure builds toward the area.
Models struggle beyond that, with various strengths of the next
approaching wave for the weekend and resultant surface low
development. Have slight chance to chance pops through the weekend
due to the uncertainty of timing and precip coverage. Overall
though, it does seem likely that there will be precip at some
point during the weekend.

Models do agree that near normal temps Friday should drop to below
normal values by Sunday.

AVIATION(09Z TAFS)...Bkn035-040 cumulus congestus will develop
by late morning and continue through the day with showers likely
and sct tstorms. Areas of MVFR Cigs will be possible throughout
the day. Reduced Cigs and Vsbys within any storms. Some clearing
for tnt.

MARINE...Modest wly winds will prevail today and Tue with wind
gusts up to 20 kts. High pressure and light and variable winds are
then expected for Tue nt-Wed AM.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...Marquardt
Today/Tonight and Aviation/Marine...Gehring
Tuesday THROUGH Sunday...DDV
Hazardous weather outlook, Jun 19, 11:32 AM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
1132 AM CDT Mon Jun 19 2017

WIZ046-047-051-052-056>060-062>072-201645-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1132 AM CDT Mon Jun 19 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...This Afternoon and Tonight

There is a marginal risk for severe thunderstorms across most of
south central and southeast Wisconsin.

Scattered thunderstorms are expected this afternoon into early
this evening. Some of the stronger storms could produce large hail
to around 1 inch. Those storms would also produce strong gusty
winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There are chances of thunderstorms at times from Tuesday through
Sunday. There is a Marginal Risk for severe storms Wednesday
evening and night across the western 2/3 of the forecast area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed for Wednesday evening and
overnight.

LMZ643>646-201645-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1132 AM CDT Mon Jun 19 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...This Afternoon and Tonight

There is a marginal risk for severe thunderstorms.

Scattered thunderstorms are expected this afternoon into early
this evening. Some of the stronger storms could produce large hail
to around 1 inch. Those storms would also produce strong gusty
winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There are chances of thunderstorms at times from Tuesday through
Sunday.

Davis

www.weather.gov/mkx

In the hours before

Local storm report, Jun 19, 1:24 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
124 PM CDT MON JUN 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     TSTM WND GST     1 WSW JOHNSON CREEK     43.07N 88.79W
06/19/2017  E50 MPH          JEFFERSON          WI   NWS EMPLOYEE

            ACCOMPANIED BY PEA SIZED HAIL.

&&

BSH
Special weather statement, Jun 19, 1:29 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
129 PM CDT MON JUN 19 2017

WIZ051-052-058>060-065-066-191900-
Dodge-Waukesha-Sheboygan-Milwaukee-Ozaukee-Washington-Fond Du Lac-
129 PM CDT MON JUN 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OZAUKEE...NORTHWESTERN
MILWAUKEE...EASTERN FOND DU LAC...NORTHERN WAUKESHA...WASHINGTON...
SHEBOYGAN AND EASTERN DODGE COUNTIES...

At 129 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Southern Lake Winnebago to near Lac
La Belle. Movement was east at 35 mph.

Wind gusts of 35 to 45 mph and dime size hail are possible with
these storms.

Locations impacted include...
Northern Milwaukee, Waukesha, West Allis, Wauwatosa, Fond Du Lac, New
Berlin, Brookfield, Menomonee Falls, West Bend, Mequon, Hartford,
Pewaukee, Brown Deer, Grafton, Cedarburg, Sussex, Hartland, Plymouth,
Sheboygan Falls and Delafield.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4389 8816 4389 8777 4300 8804 4307 8854
      4320 8854 4320 8863 4394 8840 4394 8817
TIME...MOT...LOC 1829Z 272DEG 32KT 4390 8835 4317 8857

MBK
Special weather statement, Jun 19, 1:34 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
134 PM CDT MON JUN 19 2017

WIZ062>064-068-191900-
Green-Iowa-Jefferson-Dane-
134 PM CDT MON JUN 19 2017

...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GREEN...EAST CENTRAL
IOWA AND SOUTHERN DANE COUNTIES...

At 134 PM CDT, strong thunderstorms were located 7 miles west of
Mount Horeb to near Stoughton, moving southeast at 35 mph.

Wind gusts of 35 to 45 mph and dime size hail are possible with
these storms.

Locations impacted include...
Western Madison, Fitchburg, Stoughton, Verona, Oregon, McFarland,
Mount Horeb, Edgerton, Belleville, Brooklyn, Albion, Barneveld, Blue
Mounds, Dayton, Utica, Ridgeway, Paoli, Pine Bluff, Blue Mound St
Park and Mount Vernon.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4299 9001 4315 8991 4296 8901 4285 8905
      4285 8937 4278 8937
TIME...MOT...LOC 1834Z 294DEG 32KT 4304 8987

MBK
Special weather statement, Jun 19, 1:54 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
154 PM CDT MON JUN 19 2017

WIZ065-066-070-071-191930-
Walworth-Waukesha-Milwaukee-Racine-
154 PM CDT MON JUN 19 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MILWAUKEE...
NORTHEASTERN WALWORTH...NORTHWESTERN RACINE AND WAUKESHA COUNTIES...

At 154 PM CDT, a strong thunderstorm was located over North Prairie,
or near Wales, moving east at 35 mph.

Winds 35 to 45 mph and pea size hail are possible with this storm.

Locations impacted include...
Milwaukee, Waukesha, West Allis, Wauwatosa, New Berlin, Brookfield,
Greenfield, Menomonee Falls, Oak Creek, Muskego, Greendale, Pewaukee,
Sussex, Elkhorn, Hartland, Hales Corners, Mukwonago, Delafield, Elm
Grove and Union Grove.

LAT...LON 4268 8793 4272 8862 4284 8854 4313 8854
      4310 8792
TIME...MOT...LOC 1854Z 276DEG 30KT 4295 8838

BSH
Special weather statement, Jun 19, 2:06 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
206 PM CDT MON JUN 19 2017

WIZ051-052-058>060-064>066-191930-
Dodge-Waukesha-Sheboygan-Milwaukee-Ozaukee-Washington-Fond Du
Lac-Jefferson-
206 PM CDT MON JUN 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OZAUKEE...NORTHERN
MILWAUKEE...FOND DU LAC...NORTHERN WAUKESHA...WASHINGTON...
NORTHEASTERN JEFFERSON...SHEBOYGAN AND EASTERN DODGE COUNTIES...

At 205 PM CDT, radar indicated the leading edge of a broken line of
strong thunderstorms was located along a line extending from near
Elkhart Lake to near Mequon, extending back to the Oakfield,
Mayville and Hartford areas. Movement was east at 20 mph.

Wind gusts of 30 to 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Northern Milwaukee, Sheboygan, Wauwatosa, Fond Du Lac, Brookfield,
Menomonee Falls, West Bend, Mequon, Hartford, Whitefish Bay, Brown
Deer, Grafton, Cedarburg, Port Washington, Sussex, Hartland,
Plymouth, Sheboygan Falls, Jackson and Fox Point.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4357 8779 4349 8779 4338 8787 4326 8791
      4318 8788 4312 8790 4309 8787 4313 8864
      4390 8860 4389 8841 4394 8840 4394 8817
      4389 8816 4389 8774 4381 8773 4376 8770
      4374 8771 4370 8770
TIME...MOT...LOC 1905Z 267DEG 18KT 4389 8796 4321 8804

MBK
Special weather statement, Jun 19, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
208 PM CDT MON JUN 19 2017

WIZ062-063-067>072-192000-
Green-Walworth-Lafayette-Iowa-Rock-Racine-Dane-Kenosha-
208 PM CDT MON JUN 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
LAFAYETTE...NORTHERN GREEN...WALWORTH...EASTERN IOWA...ROCK...
SOUTHWESTERN RACINE...SOUTHWESTERN DANE AND WESTERN KENOSHA
COUNTIES...

At 207 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Dodgeville to near Clinton to Como.
Movement was southeast at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Janesville, Beloit, Elkhorn, Oregon, Delavan, Lake Geneva, Mount
Horeb, Twin Lakes, Milton, Evansville, Union Grove, Brodhead, Paddock
Lake, Williams Bay, Camp Lake, Genoa City, Walworth, Silver Lake,
Belleville and New Glarus.

LAT...LON 4249 8905 4280 9006 4316 9017 4274 8882
      4269 8802 4249 8806
TIME...MOT...LOC 1907Z 318DEG 21KT 4304 9008 4257 8883 4262 8853

BSH

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 12:05 PM CDTSpecial Weather StatementMKXColumbia, Dane, Green Lake, Marquette55 min
Jun 19, 12:39 PM CDTSpecial Weather StatementMKXDodge, Fond du Lac, Jefferson, Rock, Walworth66 min
Jun 19, 12:51 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge24 min
Jun 19, 1:05 PM CDTSpecial Weather StatementMKXIowa25 min
Jun 19, 1:12 PM CDTSpecial Weather StatementMKXJefferson, Waukesha33 min
Jun 19, 1:29 PM CDTSpecial Weather StatementMKXWashington31 min
Jun 19, 1:34 PM CDTSpecial Weather StatementMKXDane26 min
Jun 19, 1:54 PM CDTSpecial Weather StatementMKXWaukesha36 min
Jun 19, 1:59 PM CDTSpecial Marine WarningMKX91 min
Jun 19, 2:06 PM CDTSpecial Weather StatementMKXFond du Lac, Ozaukee, Sheboygan, Washington24 min
Jun 19, 2:28 PM CDTSpecial Weather StatementMKXKenosha, Milwaukee, Racine32 min
Jun 19, 4:58 PM CDTSpecial Weather StatementMKXDane32 min

Nearby

Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.